MAUDE Adverse Event Report: LUMENIS BE LTD STELLAR M22; POWERED LASER SURGICAL INSTRUMENT

LUMENIS BE LTD STELLAR M22; POWERED LASER SURGICAL INSTRUMENT
Model Number STELLAR M22 LMX , AES
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain, patient treatment settings, patient information, patient photo.The customer reported that they were using the octagonal piece and turned the energy all the way up and the octagonal piece then we put it on the skin.It was an octagon but then when we took it off it was like a weird, weirdly shaped triangle.And then when we took it off the skin there was like a raised bump on her skin and then afterwards, we kind of like rubbed the bump.It looked like a like a whole.The ce tested the device and advised: "8/4: customer stated that the beam profile on the resurfx hp would go to just a dot at times and profile of shape was not always look correct.Verified there was an issue with the beam profile and ordered a new hp.(b)(6): replaced resurfx hp.Verified beam profiles were working as should and alignment was good.Completed a pm.Verified the energy output levels of both ipl and resurfx were within spec.This system is in working order and ready for use." the device ga-0006200lmx:sn(b)(6) is under contract.Its rfx hp s/n (b)(6) was installed along with the device on the same date (b)(6) 2023 but was shipped even earlier on (b)(6) 2023.Since then, no complaints related to this hp were received during the last 2 years.According to the wo-(b)(4) which was opened on (b)(6) 2025 (one before the current issue), this hp with sn (b)(6) already had been used for 2 years and accumulated (b)(4) pulses with no reported problem prior to the current incident.This work order was opened for a pm and was not related to any complaint.This information is introduced here for reference to show that the last record related to current faulty hp showed no issues with this hp.Thus, this indicates that the current issue was likely related to operational context (ie.Need to check alignment prior to usage).Moreover, gso expert advised that this phenomenon is a known issue caused by defected galvo motors.In order to re-solve it lumenis engineering team initiated a (b)(4), which addresses and fixes this issue of wrong shape caused by defected galvo motors.The co was implemented on (b)(6) 2024, after the system involved in this complaint was manufactured.Since the current resurfx handpiece s/n:(b)(6) and the device were manufactured in the facility before implementation of the co's item actions, no additional activity is needed at this time.For reference and more detailed information see the (b)(4) in which among other information appears: "it was clarified by gso expert and clinical director that this issue by itself should not lead to serious injury to patient if it would be reoccur.In general, the resurfx module generates low power and in the case of a slightly smaller shape the density will increase slightly, so it should not lead to a serious injury to the patient as actually seen in this particular case.Based on m22 user manual (um-1024721, rev.H section #6.6 - resurfx beam alignment), user facility must verify that the beam is the correct shape before lasing.In addition, there is also a treatment warnings on page #e-11 (as shown below).Warnings: · "never operate the resurfx module without first verifying that the aiming beam is visible, concentric and undiffused." · "do not press the trigger on the resurfx handpiece or the footswitch without first verifying that the laser aperture is safely oriented and that the aiming beam is visible." based on 1010197_v risk analysis and report for m22 and stellar platform - section #18 - wrong operation made by user, the risk is within the acceptable risk.Regional clinical expert advised: "lumenis received a report of an adverse event involving the stellar resurfx module.The user was demonstrating varying densities on the handpiece and treated her forearm with settings as follows: 20mj, 500 density, hexagon spot size.The injured party is a female, age unspecified, fitzpatrick iii.Screening for contraindications/cautions was not specified.Immediately post treatment, a 'lesion' was noted.Per email, the patient was diagnosed with an 'extremely tiny third-degree burn'.A photo taken 10 days post injury agree with the severity described.The customer reports that an error message occurred just prior to this injury.See service records, the resurfx handpiece was replaced.User error and handpiece error.A maxed-out density of 500 is not appropriate for a forearm.Details on the handpiece error will be found in service reports.Possible effects: scarring not affecting functionality.The patient will require other laser treatments for cosmetic outcome if desires.8 - permanent injury with no impairment." since the injury is serious and the resurfx hp malfunction was found to be partly contributory along with user error, this case is reportable to the fda.Since the involved handpiece was manufactured and installed before implementation of the co which resolved this technical issue with refurfx handpiece, no further corrective activity or action is needed.Moreover, since the demonstration was done by a sales representative, the sales rep was firmly reminded regarding the lumenis policy not to use the system on a live person unless they are a licensed medical practitioner, per the enclosed.The sales rep understood and committed not to demonstrate the system on any person again.Furthermore, all lumenis be employees in the usa are required to sign the enclosed policy letter in addition to extensive training that they receive when joining the company, so no additional action is deemed necessary.
 
Event or Problem Description
Lumenis received an adverse event report on a person who sustained injury following treatment by stellar device.

Brand Name
STELLAR M22
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS  2069236
Manufacturer (Section G)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS   2069236
Manufacturer Contact
roman vernik
9 hakidma street
po box #426
yokneam, isr 20692-36
IS   2069236
MDR Report Key22882273
Report Number3021349626-2025-00006
Device Sequence Number9631445
Product Code GEX
UDI-Device Identifier07290109144726
UDI-Public07290109144726
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K193500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation 505
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberSTELLAR M22 LMX , AES
Device Catalogue NumberGA-0006200LMX
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Initial Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient RaceWhite